Alert archive / Maryland / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 19, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Apr 26, 2025, 3:48 PM EDT for Kent County, Delaware; 4 counties in Maryland. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2025, 3:48 PM EDT (19:48 UTC)
- Expired
- Apr 26, 2025, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kent County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
784
WUUS51 KPHI 261948
SVRPHI
DEC001-MDC011-029-035-041-262030-
/O.NEW.KPHI.SV.W.0019.250426T1948Z-250426T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
348 PM EDT Sat Apr 26 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Central Kent County in central Delaware...
Northeastern Talbot County in eastern Maryland...
Queen Anne's County in northeastern Maryland...
Northern Caroline County in eastern Maryland...
Southwestern Kent County in northeastern Maryland...
* Until 430 PM EDT.
* At 348 PM EDT, severe thunderstorms were located along a line
extending from Langford to near Stevensville to near Crofton,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Greensboro, Barclay, Ridgely, Wyoming, Rock Hall, Old Town,
Grasonville, Rising Sun-Lebanon, Starr, Stevensville South,
Oakland, Kingstown, Jumptown, Templeville, Hazlettville, Highland
Acres, Queenstown, Dover Base Housing, Goldsboro, and Sandtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3897 7635 3903 7632 3897 7622 3900 7617
3901 7620 3901 7621 3915 7627 3922 7615
3911 7541 3892 7575 3885 7621 3897 7625
3891 7624 3892 7625 3894 7628 3891 7631
3896 7631 3886 7637
TIME...MOT...LOC 1948Z 285DEG 27KT 3916 7615 3905 7634 3900 7672
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM3 follow-up statements
001
WWUS51 KPHI 262002
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
402 PM EDT Sat Apr 26 2025
DEC001-MDC011-029-035-041-262030-
/O.CON.KPHI.SV.W.0019.000000T0000Z-250426T2030Z/
Kent DE-Talbot MD-Queen Anne's MD-Caroline MD-Kent MD-
402 PM EDT Sat Apr 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL KENT...NORTHEASTERN TALBOT...CENTRAL QUEEN ANNE'S...
NORTHERN CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 402 PM EDT, severe thunderstorms were located along a line
extending from Starkey Corner to Overton to near Parole, moving east
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Greensboro, Centreville, Ridgely, Rock Hall, Grasonville, Starr,
Stevensville, Stevensville South, Skipton, Oakland, Centerville,
Chester, Jumptown, Overton, Queenstown, Wye Mills, Hillsboro,
Goldsboro, Sandtown, and Queen Anne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3897 7635 3903 7632 3897 7622 3900 7617
3901 7620 3901 7621 3915 7627 3913 7612
3903 7555 3892 7575 3885 7621 3897 7625
3891 7624 3892 7625 3894 7628 3891 7631
3896 7631 3886 7637
TIME...MOT...LOC 2002Z 285DEG 27KT 3913 7603 3902 7622 3897 7660
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM284
WWUS51 KPHI 262021
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
421 PM EDT Sat Apr 26 2025
MDC029-262031-
/O.CAN.KPHI.SV.W.0019.000000T0000Z-250426T2030Z/
Kent MD-
421 PM EDT Sat Apr 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3897 7635 3900 7628 3897 7622 3900 7617
3900 7618 3901 7621 3903 7607 3905 7597
3897 7566 3892 7575 3885 7621 3897 7625
3891 7624 3892 7625 3894 7628 3891 7631
3896 7631 3886 7637
TIME...MOT...LOC 2021Z 285DEG 27KT 3910 7586 3899 7605 3894 7643
$$
DEC001-MDC011-035-041-262030-
/O.CON.KPHI.SV.W.0019.000000T0000Z-250426T2030Z/
Kent DE-Talbot MD-Queen Anne's MD-Caroline MD-
421 PM EDT Sat Apr 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN KENT...NORTHEASTERN TALBOT...SOUTHERN QUEEN ANNE'S
AND CENTRAL CAROLINE COUNTIES...
At 421 PM EDT, severe thunderstorms were located along a line
extending from near Goldsboro to near Starr to near Severn River,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Greensboro, Ridgely, Grasonville, Starr, Stevensville South, Skipton,
Oakland, Chester, Jumptown, Queenstown, Wye Mills, Hillsboro, Queen
Anne, Hope, Centreville, and Cordova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3897 7635 3900 7628 3897 7622 3900 7617
3900 7618 3901 7621 3903 7607 3905 7597
3897 7566 3892 7575 3885 7621 3897 7625
3891 7624 3892 7625 3894 7628 3891 7631
3896 7631 3886 7637
TIME...MOT...LOC 2021Z 285DEG 27KT 3910 7586 3899 7605 3894 7643
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM108
WWUS51 KPHI 262029
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
429 PM EDT Sat Apr 26 2025
DEC001-MDC011-035-041-262039-
/O.EXP.KPHI.SV.W.0019.000000T0000Z-250426T2030Z/
Kent DE-Talbot MD-Queen Anne's MD-Caroline MD-
429 PM EDT Sat Apr 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENT...
NORTHEASTERN TALBOT...SOUTHERN QUEEN ANNE'S AND CENTRAL CAROLINE
COUNTIES WILL EXPIRE AT 430 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3897 7635 3900 7628 3897 7622 3900 7617
3900 7618 3901 7621 3903 7607 3905 7597
3897 7566 3892 7575 3885 7621 3897 7625
3891 7624 3892 7625 3894 7628 3891 7631
3896 7631 3886 7637
TIME...MOT...LOC 2029Z 285DEG 27KT 3909 7583 3898 7602 3893 7640
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:40 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 26, 10:40 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1040 AM EDT Sat Apr 26 2025
.SYNOPSIS...
As low pressure tracks to our north today, a cold front will cross
our region this afternoon into this evening. Low pressure may then
meander near coastal New England Sunday as high pressure slowly
approaches our area from the west. The high slides across our area
during Monday before shifting to our south and east. A warm front
moves through later Tuesday followed by a cold front on Wednesday.
High pressure slides by to our north Thursday, then a cold front
arrives during Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key message: Rounds of showers and storms, with a focus on a
line of storms just ahead of the cold front this afternoon and
into the early evening that could bring lightning and gusty
winds.
One area or showers reached from the southern Poconos and north
NJ and it extends SW across the Lehigh Valley and further south
into the eastern shore of MD. These showers are moving east and
will affect the area much of the rest of the morning and into
the early afternoon. A few of the hourly pops were adjusted up a
bit to account for this. Also, a few minor adjustments to winds
and temps too.
The main focus in this period will be a second round of showers
and thunderstorms expected just ahead of the cold front this
afternoon. With this round, expecting a line of showers and
storms to progress quickly from west to east through the
afternoon and evening (approximately 1 PM to 8 PM).
There is a conditional threat (5%) that there will be gusty
winds with this second round of storms, especially for areas
along and east of the Interstate 95 corridor. Model soundings
depict a brief window of a long and skinny CAPE profile. While
the CAPE values will be limited, it could be enough to mix down
some of the stronger winds aloft. Additionally, a layer of dry
air between 700 and 500 mb could lead to some dry air entrainment
and potential for downbursts. Model DCAPE values in many areas
are higher than the CAPE values.
In the wake of the cold front, showers will clear out quickly, and
winds will increase out of the northwest. Expect to stay relatively
well mixed overnight, but with strong cold air advection in the wake
of the cold front, should still be able to drop down into the 30s
and 40s for most of the area.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Much cooler with strong winds Sunday, then temperatures rebound
Monday with less wind.
A closed low is forecast to pivot across the Northeast Sunday with
surface low pressure possibly meandering near coastal New England
for a time. As this occurs, high pressure will be building into the
upper Ohio Valley. This will place our area within cyclonic flow and
a tight pressure gradient. Given cold air advection and a deeper
mixing layer during the day, breezy to windy conditions are expected
during Sunday. Model forecast soundings via BUFKIT show steepening
of the low-level lapse rates with 30 to nearly 40 knots of wind
within the mixing layer. Northwest surface winds 15-25 mph with
gusts 30-40 mph look to occur, which will then start to diminish
Sunday evening as the mixing heights lower and we start loosing the
influence of the cyclonic flow. Went ahead and increased the wind
and wind gusts quite a bit for the daytime hours of Sunday. A much
drier air mass will also be advecting in during Sunday with dew
points falling through the 30s. Due to the colder air aloft there
should be a decent amount of stratocumulus development for a time
for much of the area, which is supported by the model forecast
soundings. The sky will clear Sunday night and temperatures drop
into the 40s across the region.
As we go through Monday, some mid level ridging arrives from the
west and this will allow surface high pressure to slide over our
area although the center of the high looks to become more focused to
our south with time. This will result in less wind and with heights
on the rise it will be a warmer afternoon. High temperatures look to
be about 10 degrees higher than Sunday. Northwest winds will be less
and as the flow turns even lighter a sea/bay breeze should develop
during the course of the afternoon. Temperatures Monday night look
to drop back into the mid/upper 40s to some low 50s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Summary...Mild/warm temperatures overall along with some chances for
showers.
Synoptic Overview...A mid level ridge is forecast to crest across
our area Tuesday, then an upper-level trough slides across the
Northeast late Tuesday into Wednesday. Some brief ridging aloft
moves through Thursday followed by an upper-level trough during
Friday. At the surface, high pressure shifts to our south and east
Tuesday then a cold front arrives Wednesday. High pressure slides by
to our north Thursday, then a cold front arrives during Friday.
For Tuesday and Wednesday...As a mid level ridge axis shifts south
and east of our area, surface high pressure will as well. A warm
front looks to lift across our area later Tuesday. An upper-level
trough shifts east into the Northeast from the Great Lakes and
adjacent Canada, with a cold front crossing our area during
Wednesday. This may be a quick moving system with not much time for
deeper moisture return and therefore showers may be limited with it.
Some showers look to be possible Tuesday with the warm front, then
the cold front itself looks to be speeding up some and may cross
most if not all of the area during the first part of Wednesday. It
may come through mainly dry. A south to southwest breeze should
increase during Tuesday as the pressure gradient tightens some ahead
of the advancing cold front, then a west to northwest breeze occurs
Wednesday in the wake of the cold front. Temperatures Tuesday should
top out around 80 degrees for much of the area, then some cooling
starts to take place during Wednesday along with much drier air
advecting in.
For Thursday and Friday...Surface high pressure is forecast to be
sliding by to our north Thursday although still extending across our
area. As the flow veers from southeast to south and southwest
though, warm air advection gets underway especially as a warm front
approaches. The increasing isentropic lift in advance of the warm
front and ahead of an approaching upper-level trough may result in
some showers later Thursday and Thursday night. Some elevated
instability cannot be ruled out, however the chance for some thunder
is low confidence as of now. The aforementioned upper-level trough
drives surface low pressure across the eastern Great Lakes and
vicinity Friday, and this pulls a cold front across our area later
Friday. Increasing forcing for ascent tied to this incoming upper-
level trough and cold front should result in an increase in showers
for a time. Some thunder is possible, however this looks to be more
tied to how far north the main warm sector gets and also how much
instability can be achieved in advance of the cold front. High
temperatures Thursday are forecast to be in the 60s to low 70s, and
then on Friday the highs will depend on the northward placement of
the main warm sector.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
This afternoon...Mostly VFR but periods of MVFR conditions
(mostly due to ceilings) are possible. Showers are proceeding
west to east across the terminals from the late morning and
into the afternoon. Another round of showers with scattered
thunderstorms are expected to move from W to E between 17Z and
00Z. Once this round (and the associated cold front passes),
expect a quick return to VFR and an abrupt wind shift to
northwesterly winds with gusts up to 25 kt.
Tonight...VFR conditions expected with northwesterly winds
continuing to gust near 20 kt.
Outlook...
Sunday...VFR. Northwest winds 15-20 knots with gusts 30-35 knots,
diminishing at night.
Monday...VFR.
Tuesday and Wednesday...Times of sub-VFR conditions possible,
especially Tuesday night into Wednesday morning.
&&
.MARINE...
The Small Craft Advisory continues with breezy south to southwest
winds through this afternoon, before a cold front will bring an
abrupt shift to northwesterly winds later this afternoon into
this evening. Northwesterly winds gusting near 30 kt are expected
in the wake of the cold front continuing through the overnight
hours. There is a small chance (less than 20%) that winds will
gust as high as 35 kt, but confidence is too low to issue a gale
warning at this time.
Outlook...
Sunday...Small Craft Advisory conditions, with northwest wind gusts
to 30 knots. The conditions improve at night.
Monday...The conditions are anticipated to be below Small Craft
Advisory criteria.
Tuesday and Wednesday...Small Craft Advisory conditions probable,
especially Tuesday night into Wednesday morning.
&&
.FIRE WEATHER...
Showers around the area into this evening. Overall, qpf of 0.20-0.40
inches of rain across most of the area, although 0.50-1.00 inches
of rain possible for about the I-80 corridor. Some thunderstorms
possible especially this afternoon and early this evening, which
can result in locally higher rainfall amounts. Given this and higher
relative humidity, there are no concerns for rapid fire spread today.
For Sunday, northwest winds 15-25 mph with gusts 30-40 mph. In addition,
relative humidity values are forecast to drop to about 30-35 percent
near and especially south of I-78 (40 percent and higher north of
I-78). How quickly the fuels dry out from the showers today will
determine any rapid fire spread risk.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for ANZ430-431-
450>455.
&&
SYNOPSIS...Gorse
NEAR TERM...Johnson/PO
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/Johnson/PO
MARINE...Gorse/Johnson/PO
FIRE WEATHER...The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:55 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 34 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2025Severe Thunderstorm Warnings in Delaware, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.